MAUDE Adverse Event Report: STRYKER GMBH BODY ASSEMBLY DJD DISTRACTOR II; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT, METAL COM

STRYKER GMBH BODY ASSEMBLY DJD DISTRACTOR II; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT, METAL COM
Catalog Number 51950010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the hinge part of the djd2 body was disassembled and no longer fixed.It continued to be used with the defective part taped in place.".
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the received product shows that the instrument is in a very bad condition with scratches, dent and deformations.By the adjustment mechanism and in the sleeve are some red foreign substance visible.Furthermore, the hinge is in a really bad condition with black foreign substance (sticky) and deformation, from use.In addition, microscopic investigation has shown that there are clear indications that the radially riveted (flanged) got damaged after manufacturing and based on that was able to fall off, visible as based on the cone from radially riveted process, and burr which is a result of continuously mechanical force to the radially riveted from use.Functional examination of the received product shows that the instrument was received with completely blocked adjustments mechanism in far short condition, with force we were able to unblock the instrument.Furthermore, we are able to confirm that the hinge can be disassembled, as the sleeve can be removed and based on that the hinge will fall apart.All measure results are within accuracy.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.100% of the lot got check for hinge function.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The failure was caused most likely the collapse of the radially riveted as result of continuously mechanical force.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
BODY ASSEMBLY DJD DISTRACTOR II
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT, METAL COM
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19690370
Report Number0008031020-2024-00260
Device Sequence Number20613483
Product Code LXT
UDI-Device Identifier07613327073713
UDI-Public07613327073713
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number51950010
Device Lot NumberH32709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown